Alert archive / New York / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 8, NWS New York, NY

May 28, 2015Westchester County, New York; Greater Bridgeport Planning Region, Connecticut

NWS New York, NY issued this severe thunderstorm warning at May 28, 2015, 5:20 PM EDT for Westchester County, New York; Greater Bridgeport Planning Region, Connecticut. It was in force for 40 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 28, 2015, 5:20 PM EDT (21:20 UTC)
Expired
May 28, 2015, 6:00 PM EDT
In force
40 min
Issued by
NWS New York, NY
Area
Storm-based polygon

Counties Greater Bridgeport Planning Region, CT, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 69 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 28, 5:26 PM EDTTSTM WND DMGSouth Salem, NYDOWNED TREE ON SPRING STREET.
May 28, 5:31 PM EDTTSTM WND DMGLewisboro, NYDOWNED TREE ON SMITH RIDGE ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 28, 11:54 AM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 9.3 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2015-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 178 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2015-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
178 J/kg
Mixed-layer CIN
-125 J/kg
Mixed-layer LCL
575 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

137 
WUUS51 KOKX 282120
SVROKX
CTC001-NYC119-282200-
/O.NEW.KOKX.SV.W.0008.150528T2120Z-150528T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
520 PM EDT THU MAY 28 2015

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT...
  CENTRAL WESTCHESTER COUNTY IN SOUTHEASTERN NEW YORK...

* UNTIL 600 PM EDT

* AT 520 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED OVER RIDGEFIELD...OR 9 MILES
  NORTH OF NEW CANAAN...AND MOVING EAST AT 10 MPH.

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  STAMFORD AND RIDGEFIELD AROUND 530 PM EDT.
  GEORGETOWN AROUND 555 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4128 7357 4131 7349 4122 7334 4115 7356
TIME...MOT...LOC 2120Z 292DEG 7KT 4127 7353 

$$

MPS
1 follow-up statement
742 
WWUS51 KOKX 282152
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
552 PM EDT THU MAY 28 2015

CTC001-NYC119-282201-
/O.EXP.KOKX.SV.W.0008.000000T0000Z-150528T2200Z/
FAIRFIELD CT-WESTCHESTER NY-
552 PM EDT THU MAY 28 2015

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FAIRFIELD AND CENTRAL
WESTCHESTER COUNTIES WILL EXPIRE AT 600 PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS AND IS EXITING THE WARNED AREA. THEREFORE...THE WARNING WILL 
BE ALLOWED TO EXPIRE. HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH 
THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
UPTON NY.

LAT...LON 4128 7357 4131 7349 4122 7334 4115 7356
TIME...MOT...LOC 2149Z 292DEG 7KT 4127 7353 

$$

MPS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 3:57 PM EDT, 1 hour 23 minutes earlier.

Area forecast discussion, May 28, 3:57 PM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
357 PM EDT THU MAY 28 2015

.SYNOPSIS...
A COLD FRONT MOVES THROUGH TONIGHT...THEN HIGH PRESSURE RETURNS
THROUGH THE EARLY PORTION OF THE WEEKEND. HIGH PRESSURE THEN GIVES
WAY TO A SLOW MOVING COLD FRONT APPROACHING FROM THE WEST. THE
FRONT EVENTUALLY MOVES IN SATURDAY NIGHT AND STALLS NEAR THE
REGION FOR SUNDAY INTO EARLY NEXT WEEK. HIGH PRESSURE BUILDS IN
FROM THE NORTH LATE TUESDAY INTO MID NEXT WEEK AND ONCE AGAIN
BECOMES ESTABLISHED OFFSHORE IN THE WESTERN ATLANTIC.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
SEVERE THUNDERSTORM WATCH 233 IS IN EFFECT UNTIL 7 PM EDT THIS
EVENING FOR MOST OF THE CWA. A COLD FRONT SLOWLY PASSES THROUGH
TONIGHT AND SHOULD CLEAR THE ENTIRE CWA BY DAYBREAK. LIFT ASSOCIATED
WITH THIS FRONT PLUS SOME FROM A SHORTWAVE ALOFT WILL COMBINE WITH
AVAILABLE CAPE TO PRODUCE SCATTERED THUNDERSTORMS...SOME
POTENTIALLY SEVERE EARLY THIS EVENING. MAIN THREATS WITH THESE
THUNDERSTORMS LOOK TO BE STRONG GUSTY WINDS AND BRIEF HEAVY
DOWNPOURS. SMALLER HAIL COULD BE POSSIBLE AS WELL...GIVEN FORECAST
WET BULB ZERO HEIGHTS AND THE AMOUNT OF CAPE IN THE HAIL GROWTH
ZONE...BUT WITH MARGINAL DIRECTIONAL/SPEED SHEAR...SEVERE HAIL NOT
AS LIKELY. EXPECTING DRY WEATHER BY 06Z WITH DIMINISHING CLOUDS.

THERE IS A MDT RISK FOR RIPS AT THE OCEAN INTO THIS EVENING.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
DEEP-LAYERED RIDGING WILL PROVIDE THE SUBSIDENCE AND DRYING FOR A
SUNNY DAY ON FRIDAY. MAV/NAM MOS BLEND IN GOOD AGREEMENT...AND WAS
USED FOR HIGH TEMPS. HIGH TEMPS ABOVE AVERAGE...EVEN ACROSS THE
COASTAL ZONES IN SPITE OF A LIGHT ONSHORE FLOW.

CLOUDS AND MOISTURE THEN INCREASE FRIDAY NIGHT. REMAINING DRY...BUT
PATCHY FOG DEVELOPING LATE AT NIGHT. STRATUS DEVELOPMENT ALSO
POSSIBLE FOR THE COASTAL ZONES.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
THE JET STREAM STAYS NORTH OF THE REGION UNTIL EARLY NEXT WEEK WHEN
IT WILL MOVE SOUTH FROM NEW ENGLAND AND THEN WITH RIDGING...THE JET
PUSHES BACK NORTH OF THE AREA MID TO LATE NEXT WEEK. IN THE
MID LEVELS...THE OFFSHORE RIDGE BECOMES LESS AMPLIFIED SATURDAY.
THERE WILL BE A SHORTWAVE MOVING THROUGH SOUTHEAST CANADA FOR THE
REST OF THE WEEKEND...RESULTING IN A BROADENING QUASI ZONAL FLOW
ACROSS THE LOCAL REGION. ANOTHER SHORTWAVE APPROACHES CLOSER TO THE
AREA MONDAY NIGHT AND MOVES ACROSS TUESDAY INTO TUESDAY NIGHT. UPPER
LEVEL RIDGING BUILDS IN THEREAFTER.

A SLOW MOVING COLD FRONT APPROACHES FROM THE WEST SATURDAY. THE
PARENT LOW ATTACHED TO THIS FRONT WILL NOT BE THAT STRONG...SLOWLY
DEEPENING WITH EASTWARD PROGRESS THROUGH SATURDAY AND THEN DEEPENING
MORE WITHIN THE CANADIAN MARITIMES SUNDAY THROUGH SUNDAY NIGHT. THE
COLD FRONT WILL BE MOVING WITHIN INTO THE REGION THROUGH THIS TIME.

THE FRONT WILL THEN STALL NEAR THE REGION WITH LOW PRESSURE AND
INVERTED TROUGH DEVELOPING AT THE SURFACE TO THE SOUTHWEST OF THE
REGION ALONG THE FRONT MONDAY AND MONDAY NIGHT. HIGH PRESSURE
GRADUALLY RETURNS TUESDAY FROM THE CANADIAN MARITIMES...BUT
WEAKENS AND MOVES INTO THE WESTERN ATLANTIC MID TO LATE IN THE WEEK.

IN TERMS OF WEATHER...THERE WILL BE A GRADUAL INCREASING CHANCE OF
SHOWERS AND THUNDERSTORMS FIRST NORTH AND WEST OF NYC SATURDAY AHEAD
OF THE COLD FRONT. FARTHER EAST ACROSS LONG ISLAND...CONDITIONS
LIKELY REMAIN DRY THROUGH SATURDAY. THE CHANCES FOR SHOWERS AND
THUNDERSTORMS INCREASE SATURDAY NIGHT ACROSS THE WHOLE FORECAST
REGION AND FURTHERMORE ON SUNDAY.

THUNDERSTORMS WILL BE MORE LIMITED SUNDAY AND SUNDAY NIGHT WITH
DECREASING INSTABILITY WITH A MORE NORTHERLY AND EASTERLY FLOW
DEVELOPING DURING THE DAY. THE INSTABILITY WILL BE LOCATED
FARTHER SOUTH OF THE REGION. WITH THE FRONT STALLING NEAR THE
REGION...SHOWERS REMAIN INTO EARLY NEXT WEEK...BEFORE BECOMING MORE
MINIMAL TUESDAY AS THE FRONT PUSHES FARTHER SOUTH OF THE AREA WITH
MAINLY DRY CONDITIONS RETURNING LATE TUESDAY NIGHT THROUGH NEXT
THURSDAY.

THE AIRMASS WILL STAY MOSTLY AS MARITIME TROPICAL THROUGH THE LONG
TERM BUT COOLER FOR MONDAY AND TUESDAY NEXT WEEK. HIGHS WELL INTO
70S AND INTO LOWER 80S SATURDAY BUT UPPER 60S TO LOWER 70S SUNDAY.
HIGHS LOWER INTO MAINLY THE 60S EARLY NEXT WEEK TRENDING BACK TO
NEAR NORMAL VALUES. LOWS WITHIN THE 60S SATURDAY NIGHT AND WITHIN
THE 50S ON AVERAGE SUNDAY NIGHT THROUGH EARLY NEXT WEEK. THEN THEY
TREND BACK TO NORMAL AS WELL MID TO LATE NEXT WEEK.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
A COLD FRONT WILL APPROACH LATE THIS AFTERNOON AND PASS TONIGHT
BEFORE DISSIPATING OFFSHORE ON FRIDAY.

MAINLY VFR LATE THIS AFTERNOON AND EARLY EVENING...WITH THE
EXCEPTION OF PESKY LINGERING STRATUS OVER EASTERN LI AND SE CT
COASTS. THUNDERSTORMS WILL REMAIN ISOLATED TO SCATTERED...WITH
TIMING FOR ANY THUNDERSTORM TO IMPACT THE AIRPORTS THRU 22Z OR 23Z.

THEN SKIES CLEAR TONIGHT AND THROUGH FRIDAY.

SOUTH WINDS SHIFT TO THE NORTH THIS EVENING. NORTHEAST WINDS ARE
EXPECTED FRIDAY MORNING.

     NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: AMENDMENTS FOR ANY THUNDERSTORMS ARE POSSIBLE
THROUGH 22Z OR 23Z. SOUTH WINDS SHIFT THIS EVENING...AND TIMING OF
ANY WIND SHIFT MAY BE OFF AN HOUR OR TWO. GUSTS MAY BE OCCASIONAL.

KLGA FCSTER COMMENTS: AMENDMENTS FOR ANY THUNDERSTORMS ARE POSSIBLE
THROUGH 22Z OR 23Z. SOUTH WINDS SHIFT THIS EVENING...AND TIMING OF
ANY WIND SHIFT MAY BE OFF AN HOUR OR TWO. GUSTS MAY BE OCCASIONAL.

KEWR FCSTER COMMENTS: AMENDMENTS FOR ANY THUNDERSTORMS ARE POSSIBLE
THROUGH 22Z OR 23Z. SEA BREEZE SE FLOW WILL SHIFT THIS EVENING AND
LIGHTEN.

KTEB FCSTER COMMENTS: AMENDMENTS FOR ANY THUNDERSTORMS ARE POSSIBLE
THROUGH 22Z.

KHPN FCSTER COMMENTS: AMENDMENTS FOR ANY THUNDERSTORMS ARE POSSIBLE
THROUGH 22Z.

KISP FCSTER COMMENTS: BECOMING VFR. POSSIBLE LATE DAY SHOWER.

.OUTLOOK FOR 18Z FRIDAY THROUGH TUESDAY...
.FRI AFTERNOON-FRI EVENING...VFR. SE WINDS.
.FRI NIGHT-SAT...MORNING MVFR OR LOWER POSSIBLE...THEN VFR.
INCREASING SLY FLOW.
.SAT NIGHT-MON...MVFR OR LOWER IN SHOWERS/TSTMS AT TIMES.
SHIFTING WINDS TO THE E/NE.
.MON...POSSIBLE IMPROVEMENT TO VFR IF SHOWERS/TSTMS MOVE TO THE
SOUTH. E/NE FLOW.
.MON NIGHT-TUE...MAINLY VFR WITH LINGERING SHOWERS POSSIBLE.

&&

.MARINE...
HAVE DROPPED THE SCA ON THE OCEAN WATERS. WITH A WEAKENING COLD
FRONT MOVING IN AND A WEAK PRESSURE GRADIENT SHIFTING IN WITH A
TROUGH...NOT EXPECTING WINDS TO PICK UP TOO MUCH INTO EARLY EVENING.
THERE COULD BE A GUST OR TWO UP TO 25 KT...BUT THINKING THIS LIKELY
WOULD NOT BE A WIDESPREAD CASE. SEAS LIKELY REMAIN JUST BELOW 5 FT
BEFORE SUBSIDING OVERNIGHT. SUB-SCA CONDS THEN CONTINUE INTO FRIDAY
AND FRIDAY NIGHT WITH WINDS REMAINING BELOW 15 KT.

SOUTHERLY FLOW INCREASES SATURDAY AND SATURDAY NIGHT WITH HIGH
PRESSURE MOVING FARTHER OFFSHORE. THE SOUTHERLY FETCH WILL BUILD
SEAS ON THE OCEAN TO 5 FT SATURDAY LATE IN THE DAY. THE OCEAN
SEAS REMAIN WITHIN SCA RANGE...MAINLY 5 TO 7 FT...FOR THE REST OF
THE MARINE FORECAST PERIOD WITH WINDS BEING MORE MARGINAL EXCEPT
FOR WESTERN OCEAN SATURDAY WITH AMBROSE JET LIKELY ENHANCING WINDS
AND THEN AGAIN ON MONDAY...WHEN GUSTS WILL REACH NEAR 25 KT. THE
FLOW SWITCHES TO MORE EASTERLY SUNDAY INTO EARLY NEXT WEEK WHICH
WILL HELP KEEP SWELLS AND HIGHER SEAS WITHIN THE OCEAN FORECAST
WATERS.

&&

.HYDROLOGY...
TSTMS INTO EARLY THIS EVENING COULD PRODUCE LOCALLY HEAVY RAINFALL.
FLASH FLOODING IS NOT OUT OF THE QUESTION...BUT DOES NOT LOOK TO BE
WIDESPREAD. MOST LOCATIONS THAT RECEIVE RAINFALL WITH THESE STORMS
WOULD PROBABLY SEE MINOR URBANIZED/SMALL STREAM FLOODING AT MOST.

THERE WILL BE POTENTIAL FOR AN EXTENDED SIGNIFICANT WIDESPREAD
RAINFALL...MAINLY SUNDAY THROUGH MONDAY WITH A COLD FRONT STALLING
NEAR THE REGION. IT IS DIFFICULT TO SPECIFY EXACT RAINFALL
AMOUNTS...BUT THERE WILL BE POTENTIAL FOR HEAVY RAINFALL ESPECIALLY
SUNDAY AND SUNDAY NIGHT INTO EARLY MONDAY MORNING WHEN PRECIPITABLE
WATERS REACH 1.5 TO 1.75 INCHES. ANY SHOWERS AND THUNDERSTORMS COULD
PRODUCE LOCALLY HEAVY RAINFALL AND THEREFORE AT LEAST MINOR FLOODING
OF URBAN/POOR DRAINAGE AREAS WILL BE A POSSIBILITY.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...JC/JM
NEAR TERM...JC
SHORT TERM...JC
LONG TERM...JM
AVIATION...PW
MARINE...JC/JM
HYDROLOGY...JC/JM
Hazardous weather outlook, May 28, 12:23 PM EDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
1223 PM EDT THU MAY 28 2015

CTZ005-006-009-NJZ002-004-006-103>108-NYZ067>073-282315-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD-
WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-
1223 PM EDT THU MAY 28 2015

...SEVERE THUNDERSTORM WATCH 233 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ350-353-282315-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
1223 PM EDT THU MAY 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-355-CTZ007-008-010>012-NYZ074-075-078>081-
176>179-282315-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-
SOUTHERN NASSAU-
1223 PM EDT THU MAY 28 2015

...SEVERE THUNDERSTORM WATCH 233 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, May 28, 4:03 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
403 PM EDT THU MAY 28 2015

NYZ068-282045-
PUTNAM-
403 PM EDT THU MAY 28 2015

...ANOTHER STRONG THUNDERSTORM WILL AFFECT PUTNAM COUNTY...

AT 402 PM EDT...A STRONG THUNDERSTORM WAS NEAR CARMEL...MOVING EAST
AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  LAKE CARMEL...CARMEL AND CARMEL HAMLET AROUND 415 PM EDT.
  BREWSTER AROUND 420 PM EDT.
  DANBURY AROUND 445 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BREWSTER HILL...PEACH
LAKE AND PUTNAM LAKE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4151 7353 4137 7354 4134 7383 4149 7387
      4152 7361 4153 7353
TIME...MOT...LOC 2002Z 261DEG 17KT 4143 7376

GOODMAN
Special weather statement, May 28, 4:21 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
421 PM EDT THU MAY 28 2015

CTZ005-006-282100-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-
421 PM EDT THU MAY 28 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL FAIRFIELD AND
WEST CENTRAL NEW HAVEN COUNTIES...

AT 420 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER NEWTOWN...
MOVING SOUTHEAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  MONROE AROUND 440 PM EDT.
  SHELTON AROUND 445 PM EDT.
  TRUMBULL AROUND 450 PM EDT.
  BRIDGEPORT...STRATFORD...SEYMOUR...ORANGE AND DERBY AROUND 500 PM
EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ANSONIA AND OXFORD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN UPTON NY.

LAT...LON 4139 7297 4131 7304 4131 7306 4129 7307
      4128 7309 4126 7309 4125 7315 4124 7314
      4122 7317 4123 7320 4123 7323 4133 7344
      4147 7333 4147 7331 4148 7332 4149 7332
TIME...MOT...LOC 2020Z 298DEG 13KT 4138 7330

MPS
Special weather statement, May 28, 4:33 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
433 PM EDT THU MAY 28 2015

CTZ005-NYZ068-070-282115-
NORTHERN FAIRFIELD-NORTHERN WESTCHESTER-PUTNAM-
433 PM EDT THU MAY 28 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FAIRFIELD...EASTERN
PUTNAM AND NORTHERN WESTCHESTER COUNTIES...

AT 433 PM EDT...A STRONG THUNDERSTORM WAS OVER BREWSTER...MOVING
SOUTHEAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  RIDGEFIELD AND SCOTTS CORNERS AROUND 455 PM EDT.
  BETHEL AROUND 500 PM EDT.
  GEORGETOWN AROUND 505 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BREWSTER HILL...PEACH
LAKE...GOLDEN'S BRIDGE AND PUTNAM LAKE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FOR
SOUTHERN CONNECTICUT AND SOUTHEASTERN NEW YORK.

LAT...LON 4134 7335 4123 7348 4118 7354 4118 7355
      4131 7376 4147 7358
TIME...MOT...LOC 2033Z 301DEG 19KT 4135 7362

MPS
Special weather statement, May 28, 4:50 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
450 PM EDT THU MAY 28 2015

NJZ104-NYZ071-073-282115-
EASTERN BERGEN-EASTERN BERGEN-BRONX-SOUTHERN WESTCHESTER-SOUTHERN
WESTCHESTER-BRONX-
450 PM EDT THU MAY 28 2015

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL BERGEN...BRONX...
NEW YORK AND SOUTHERN WESTCHESTER COUNTIES...

AT 449 PM EDT...A STRONG THUNDERSTORM WAS OVER ENGLEWOOD...OR OVER
BERGENFIELD...MOVING EAST AT 15 MPH.

WINDS IN EXCESS OF 45 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
NEW YORK...YONKERS...NEW ROCHELLE...HACKENSACK...BERGENFIELD...
PARAMUS...ENGLEWOOD...ORADELL...BRONXVILLE...RIVERDALE...CO-OP
CITY...CARDINAL SPELLMAN HS...CITY ISLAND...MOUNT VERNON...TEANECK...
EASTCHESTER...LODI...DUMONT...NEW MILFORD AND TENAFLY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4087 7391 4088 7391 4088 7393 4087 7394
      4087 7407 4094 7407 4095 7406 4098 7378
      4090 7377 4088 7377 4088 7379 4087 7378
      4087 7380 4088 7380 4088 7382 4087 7382
TIME...MOT...LOC 2049Z 267DEG 14KT 4090 7398

JM
Special weather statement, May 28, 5:16 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
516 PM EDT THU MAY 28 2015

CTZ005-009-010-282145-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-NORTHERN FAIRFIELD-
516 PM EDT THU MAY 28 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN FAIRFIELD AND SOUTH
CENTRAL NEW HAVEN COUNTIES...

AT 516 PM EDT...A STRONG THUNDERSTORM WAS OVER TRUMBULL...OR NEAR
BRIDGEPORT...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  TRUMBULL AROUND 520 PM EDT.
  BRIDGEPORT AND STRATFORD AROUND 525 PM EDT.
  FAIRFIELD AND MILFORD CITY (BALANCE) AROUND 530 PM EDT.
  MILFORD AROUND 535 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE EASTON AND WOODMONT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4122 7299 4120 7301 4121 7305 4117 7311
      4115 7310 4115 7314 4116 7314 4116 7317
      4117 7316 4117 7318 4115 7322 4114 7322
      4114 7323 4112 7326 4113 7328 4124 7334
      4133 7321
TIME...MOT...LOC 2116Z 313DEG 21KT 4125 7325

MPS
Special weather statement, May 28, 5:20 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
520 PM EDT THU MAY 28 2015

CTZ005-009-NYZ070-282145-
SOUTHERN FAIRFIELD-NORTHERN FAIRFIELD-NORTHERN WESTCHESTER-
520 PM EDT THU MAY 28 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL FAIRFIELD AND
NORTHERN WESTCHESTER COUNTIES...

AT 518 PM EDT...A STRONG THUNDERSTORM WAS OVER RIDGEFIELD...OR 9
MILES NORTH OF NEW CANAAN...MOVING SOUTHEAST AT 10 MPH.

WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  GEORGETOWN AND SCOTTS CORNERS AROUND 535 PM EDT.
  STAMFORD AROUND 540 PM EDT.
  NORWALK...NEW CANAAN...WESTPORT...DARIEN AND WILTON AROUND 545 PM
EDT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4126 7334 4118 7331 4106 7353 4129 7358
      4130 7349
TIME...MOT...LOC 2118Z 320DEG 9KT 4127 7354

MPS

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 6:49 AM EDTSpecial Weather StatementOKXSuffolk41 min
May 28, 1:22 PM EDTSpecial Weather StatementOKXOrange38 min
May 28, 1:58 PM EDTSpecial Weather StatementOKXPutnam47 min
May 28, 2:34 PM EDTSpecial Weather StatementOKXPutnam41 min
May 28, 3:32 PM EDTAreal Flood AdvisoryOKXPutnam118 min
May 28, 4:03 PM EDTSpecial Weather StatementOKXPutnam42 min
May 28, 4:07 PM EDTFlash Flood WarningOKXPutnam3 hr
May 28, 4:38 PM EDTSevere Thunderstorm WarningOKXWestchester37 min
May 28, 4:50 PM EDTAreal Flood AdvisoryOKXWestchester3 hr
May 28, 4:50 PM EDTSpecial Weather StatementOKXBronx25 min
May 28, 5:46 PM EDTAreal Flood AdvisoryOKXWestchester3 hr
May 28, 6:55 PM EDTSpecial Weather StatementOKXNassau35 min
May 28, 3:07 PM EDTSpecial Weather StatementOKX38 min
May 28, 3:13 PM EDTSpecial Weather StatementOKX32 min
May 28, 3:36 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region, Naugatuck Valley Planning Region29 min
May 28, 4:21 PM EDTSpecial Weather StatementOKX39 min
May 28, 4:33 PM EDTSpecial Weather StatementOKX42 min
May 28, 5:16 PM EDTSpecial Weather StatementOKX29 min
May 28, 5:20 PM EDTSpecial Weather StatementOKX25 min
May 28, 5:58 PM EDTSpecial Weather StatementOKX32 min

Nearby

Severe Thunderstorm Warnings in New York, 2015Severe Thunderstorm Warnings in Connecticut, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.